Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 15, 2021, 3:28 AM EST. It took effect at Feb 16, 2021, 5:00 AM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2021, 3:28 AM EST (08:28 UTC)
- In effect from
- Feb 16, 2021, 5:00 AM EST
- Expired
- Feb 18, 2021, 2:00 AM EST
- In force
- 45 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
552 WHUS71 KCAR 150828 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 328 AM EST Mon Feb 15 2021 ANZ050>052-151630- /O.NEW.KCAR.SC.Y.0015.210216T1000Z-210217T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 328 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 1 PM EST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 5 AM Tuesday to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
14 follow-up statements
171 WHUS71 KCAR 151419 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 919 AM EST Mon Feb 15 2021 ANZ050>052-152300- /O.CON.KCAR.SC.Y.0015.210216T1000Z-210217T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 919 AM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 1 PM EST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 5 AM Tuesday to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
141 WHUS71 KCAR 152018 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 318 PM EST Mon Feb 15 2021 ANZ050>052-161000- /O.CON.KCAR.SC.Y.0015.210216T1000Z-210217T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 318 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 1 PM EST WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 5 AM Tuesday to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
712 WHUS71 KCAR 152316 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 616 PM EST Mon Feb 15 2021 ANZ050>052-160730- /O.CON.KCAR.SC.Y.0015.210216T1000Z-210217T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 616 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 1 PM EST WEDNESDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt, shifting into the north Tuesday night. Seas 5 to 8 feet expected, except 3 to 5 feet on the intra coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 5 AM Tuesday to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
631 WHUS71 KCAR 160212 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 912 PM EST Mon Feb 15 2021 ANZ050>052-161015- /O.CON.KCAR.SC.Y.0015.210216T1000Z-210217T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 912 PM EST Mon Feb 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TUESDAY TO 1 PM EST WEDNESDAY... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt, shifting into the north Tuesday night. Seas 5 to 8 feet expected, except 3 to 5 feet on the intra coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 5 AM Tuesday to 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
816 WHUS71 KCAR 160750 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 250 AM EST Tue Feb 16 2021 ANZ050>052-161600- /O.CON.KCAR.SC.Y.0015.210216T1000Z-210217T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 250 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with a few gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
574 WHUS71 KCAR 161338 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 838 AM EST Tue Feb 16 2021 ANZ050>052-162145- /O.CON.KCAR.SC.Y.0015.000000T0000Z-210217T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 838 AM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
345 WHUS71 KCAR 162025 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 325 PM EST Tue Feb 16 2021 ANZ050>052-170830- /O.EXT.KCAR.SC.Y.0015.000000T0000Z-210218T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 325 PM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
962 WHUS71 KCAR 170212 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 912 PM EST Tue Feb 16 2021 ANZ050>052-171015- /O.CON.KCAR.SC.Y.0015.000000T0000Z-210218T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 912 PM EST Tue Feb 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet on the coastal waters and 2 to 4 feet on the intra coastal waters. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
264 WHUS71 KCAR 170810 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 310 AM EST Wed Feb 17 2021 ANZ050>052-171615- /O.CON.KCAR.SC.Y.0015.000000T0000Z-210218T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 310 AM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with a few gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
514 WHUS71 KCAR 171654 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1154 AM EST Wed Feb 17 2021 ANZ050>052-180300- /O.CON.KCAR.SC.Y.0015.000000T0000Z-210218T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1154 AM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
073 WHUS71 KCAR 172014 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 314 PM EST Wed Feb 17 2021 ANZ050-051-180700- /O.EXT.KCAR.SC.Y.0015.000000T0000Z-210218T0700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 314 PM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-180300- /O.CON.KCAR.SC.Y.0015.000000T0000Z-210218T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 314 PM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
747 WHUS71 KCAR 172259 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 559 PM EST Wed Feb 17 2021 ANZ052-180300- /O.CON.KCAR.SC.Y.0015.000000T0000Z-210218T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 559 PM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-180700- /O.CON.KCAR.SC.Y.0015.000000T0000Z-210218T0700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 559 PM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
732 WHUS71 KCAR 180201 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 901 PM EST Wed Feb 17 2021 ANZ052-180315- /O.CAN.KCAR.SC.Y.0015.000000T0000Z-210218T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 901 PM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind has diminished to below small craft advisory levels, and therefore the small craft advisory has been cancelled. $$ ANZ050-051-180700- /O.CON.KCAR.SC.Y.0015.000000T0000Z-210218T0700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 901 PM EST Wed Feb 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 2 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
192 WHUS71 KCAR 180659 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 159 AM EST Thu Feb 18 2021 ANZ050-051-180800- /O.EXP.KCAR.SC.Y.0015.000000T0000Z-210218T0700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 159 AM EST Thu Feb 18 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EST EARLY THIS MORNING... Winds and seas have dropped below small craft levels thus the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 12:24 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 15, 12:24 AM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1224 AM EST Mon Feb 15 2021
.SYNOPSIS...
Low pressure will track well south of the region overnight into
Monday. Another low will cross the Gulf of Maine Tuesday then
exit across the Maritimes Wednesday. Another low will approach
from the southwest later Thursday and is expected to move across
the region on Friday.
&&
.NEAR TERM /THROUGH TODAY/...
1220am update: No changes
Previous discussion:
A sfc trof draped across the nrn areas this afternoon per the
latest sfc analysis. Radar continued to show light returns
across the ne and cntl Aroostook County w/the area shrinking.
Upper disturbance was moving across the northern areas w/a 45 kt
jet streak noted at 700mbs on the 12z UA. This feature had
provided the necessary lift for the snow today. Snow will be
ending by early evening w/the loss the lift and convergence in
the llvls. The latest satl imagery showed clouds gradually
thinning especially across the far nrn and wrn areas. This
gradual clearing trend is expected tonight as high pres as high
pres tries to re- establish itself across the region. Not
expecting total clearing as mid/high level clouds are forecast
to move into the region overnight ahead of the next weak system
for Monday. Decided to stay w/the midnight crew's thinking of
overnight temps in the single numbers across the n and w, while
central and downeast areas see low teens. There is a shot for a
few sites in N Woods to get near 0F.
For Monday, sfc trof in place as another low pres area passes well s
of the region. Aloft, a fairly potent mid level jet streak of
40 kts is fcst to move across the region on Monday, w/another
bout of snow arriving by the afternoon. Snow ratios will be up
there w/20:1 across the northern 1/2 of the region. Given the
light QPF amounts of </= 0.05" and the higher ratios, some areas
across the far n and w could see up to an inch of snow. Daytime
temps are expected to be in the normal range for mid February.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
Non-Technical Summary:
After a brief break in steadier snow Monday evening, steadier
snow will re-develop across the area from southwest to northeast
late Monday night. Snow will be moderate to heavy at times
across northern Maine with accumulations of 5 to 10 inches
possible. Sleet will mix in at times Tuesday, mainly south of a
Houlton- Greenville line, with potential for a light
accumulation of freezing rain across coastal Downeast Maine.
Precipitation will end Tuesday evening with tranquil weather
expected Wednesday.
Discussion:
A brief lull in snow is expected early Monday night before a
strong shortwave trough arrives from the southwest, leading to a
surface reflection moving from southern New England across the
Gulf of Maine. Trends over the last 12 to 24 hours have been
decisively northward and slightly stronger, favoring a low
tracking further north through the Bay of Fundy instead of over
or south of Nova Scotia. A warm nose around 850hPa will move
across Downeast Maine, transitioning precipitation over to sleet
during the day Tuesday. Depth of the low level cold layer may be
insufficient closer to the coast for refreezing, resulting in a
period of freezing rain with minor ice accretion possible. After
18z Tuesday, drier air aloft builds in, particularly across the
southern half of the forecast area. This may result in
precipitation transitioning or mixing with drizzle/freezing
drizzle before ending due to lack of cloud ice. To the north,
deeper moisture and a weak deformation zone should keep snow
falling longer into the evening. Snowfall will be very close to
the 7 inch 12-hour warning criteria, so confidence in criteria
being met is not much above 50 percent. Nonetheless, ensemble
mean snowfall is generally around 6 to 8 inches across the watch
area over a 12 to 18 hour period and ensembles may be failing to
highlight mesoscale snow banding which could lead to a localized
area of higher amounts across the watch area. Precipitation will
taper off Tuesday evening with high pressure slowly building
towards the area Wednesday. Temperatures will be near to
slightly below normal with highs ranging from the upper teens
across the north to mid to upper 20s Downeast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
High pressure will move overhead Wednesday night with very cold
temperatures and optimal radiational cooling conditions,
particularly across the north where snowpack will be fresh. Lows
to 20 below zero are possible across some of the usual cold
spots of the North Woods and Aroostook County. Forecast lows
were lowered several degrees from the NBM.
Another storm system will approach late Thursday as a longwave
trough slowly moves towards the region. There is potential for
an additional moderate to locally heavy accumulation of snow
Thursday night into Friday. The GFS, which has been a warm
outlier of other guidance and its own ensemble system, is now
coming into better agreement with a low track over the CWA such
that far northern Maine remains all snow. Still, this solution
seems too warm and the consensus low track over the Gulf of
Maine was preferred. While a colder forecast is shown now, a
similar situation to Tuesday’s storm could occur with
substantial mixing Downeast and along the coast. There remains
high confidence that the storm will occur given the large scale
feature that is forcing it, and PoPs continue to reflect that
with values in excess of 80 percent across much of the area.
Precipitation will taper to showers before ending Friday night.
A breezy day is then expected Saturday with NW winds driven by
the pressure gradient from the departing low. Winds will
decrease Saturday night into Sunday with continuing dry
conditions as surface and upper level ridging approaches the
area.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: Predominately VFR for the remainder of tonight,
although patch MVFR ceilings are possible. Light and variable
wind.
For Monday, VFR to start out the day, but MVFR conditions are expected
across the northern terminals by the early afternoon w/some
snow. There is potential for IFR conditons especially n of KHUL
by late afternoon. KBGR/KBHB are expected to see MVFR creep in
late in the afternoon. Light and variable winds.
SHORT TERM:
Monday night and Tuesday...IFR tempo LIFR in snow, moderate to heavy
at times. Sleet and freezing rain is likely Downeast. East
winds gusting to 25kt.
Tuesday night...IFR in snow/snow showers mainly before midnight
north of HUL...otherwise VFR. NW winds gusting to 25kt.
Wednesday...MVFR cigs possible during the morning north of HUL
and GNR...otherwise VFR. NW winds gusting to 25kt.
Wednesday night into Thursday...VFR with light winds.
Thursday night into Friday...IFR tempo LIFR in snow, heavy at
times. Mixed precipitation possible Downeast, with the best
chance at KBHB. Breezy E/NE winds.
&&
.MARINE...
NEAR TERM: Winds/seas below small craft advisory levels into
Monday. N winds will be 10-15 kt across the outer zones tonight
into early Monday and then drop back around 10 kts into the
afternoon. Across the Intra-coastal zone, N winds 5-10 kt right
into Monday.
Seas will average 2-3 ft right into Mon, with the highest wave
heights across the outer zones.
SHORT TERM: SCA conditions are expected Tuesday through
Wednesday and again Thursday night through Saturday. A period of
gales is also possible Friday and likely Saturday. Visibility
will be reduced in a wintry mix changing to rain Tuesday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from late tonight through Tuesday evening
for MEZ001>006-010-011-031-032.
MARINE...None.
&&
Near Term...CB/Hewitt
Short Term...MStrauser
Long Term...MStrauser
Aviation...CB/Hewitt/MStrauser
Marine...CB/Hewitt/MStrauserHazardous weather outlook, Feb 15, 3:28 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 328 AM EST Mon Feb 15 2021 MEZ001>006-010-011-031-032-160830- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 328 AM EST Mon Feb 15 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EST TUESDAY... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-160830- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 328 AM EST Mon Feb 15 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST TUESDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-160830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 328 AM EST Mon Feb 15 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:18 AM EST | Winter Storm Warning | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 38 hr |
| Feb 15, 3:18 AM EST | Winter Weather Advisory | CAR | Hancock, Penobscot, Washington | 36 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.